can anyone help with the below please

i was diagnosed with having DLE last year having had a skin biopsy done however im seen every 3 months by a dermatologist . I suffer with violent headaches, stomach problems extreme tiredness nausea and flu like symptoms not to mention joint pains.there seems to be no end of late. im not one to challenge or ask questions may be im too scared to ask however my dermatologist advised me to take anti malarials but wants to hold off prescribing these as they can affect eyesight has anyone else taken these and would you recommend them i really would like to know what has helped others to ease the above symptoms thanks.

15 Replies

oldestnewest
  • Hi there my daughter takes anti malarials and immunesupprants,they took a couple of moths to start working but she says she feels heaps better as far as the joint pain and horrendous fatigue,also they have helped her brain fog.

    She had been undiagnosed for years and because of this has damage to her internal organs,it would have been better for her if she had started taking them years ago,but she definatley feels the benefit now.

    The fatigue for her was overwhelming,she works full time and had 3 year old twins,and finally now feels she has enough energy to carry on with life.

    Hope you get some help soon,take care,Sandy.

  • thanks for the reply i at present work as a carer for people with dementia used to work 10 til 10 pm but changed to nights this seems to be catching up on me now so may need to speak to my employers hope they understand maybe when i start medication i will see a difference thanks again

  • He may be referring to the antimalarial Plaquenil. There is a lot of info on personal experience of this drug on the site here. Perhaps try doing a search or look at the "Popular tags in Questions" in the boxes on the right hand column of this page.

    Personally Plaquenil has been a Gd send to me. I do however have my eyes checked every six months or so and will only stop taking the drug if I am forced to do so. It's helped improve so many of my symptoms and is my Number One drug for battling this illness.

    Other drugs that I use to help symptoms are a variety of pain killers and anti inflammatory drugs. No steroids at present. For me the steroids are the scary ones but maybe that's because I haven't tried them yet and fear of the unknown can be strong.

  • with reference to anti inflammatorys i e ibuprofen i was under the illusion that these are to be avoided maybe i have been misguided ? lets hope i get started on something soon so i can start to live again thanks for the reply

  • ibuprofen et al can have side effects that many ppl cannot tolerate. I can handle ibuprofen but not stronger ones like diclofenac or toradol. Your doctor will advise you. Some ppl cannot take Non Steroidal Anti-Inflammatory Drugs at all (NSAIDs) for a variety of health reasons.

  • Hi there my daughter takes plaquenil and methotrexate also now she has to take steroids long term until she is under proper control,she does not want to take steroids long term as they play havoc with her weight and caused her brittle bones,from having to use them alot as a child for asthma.

    She can't use most anti-inflammatories as she is asthmatic and also suffers from esophigal ulcers,(food pipe) sorry not sure of the spelling.

    I know she tales many other tablets but it was this p&m that really made the difference.

    maybe talking to your employer would also help.

    hope you feel better soon.

    take care Sandy.

  • thanks nanny 4 i will go armed to dermy in two weeks however my appointment is 8 weeks overdue so will hopefully get some sort of pain relief i was prescribed anti-depressants but due to my work i decided to leave them alone for now thanks again

  • Hi, I have DLE, sjogrens,asthma, and thyroid problems. I have taken Plaquenil for many years and have to have yearly eye checks but have had really good results,so give it a go. I also takeNaproxen (NSAID) and other painkillers. Good Luck.

  • thanks i will take your advice let u know how i get on

  • Another one who has been on hydrochloriquine for years and would be reluctant to come off it. I would emphasize what someone else wrote - it can take three months before you see results. Persevere, it is worth it, and then chivvy GP for a referral to the ophthalmologist for regular checks.

    Best of luck

    Margaret

  • Thanks Margaret for the advice. It's nice to know there are people who can help when so little is known by oneself thanks again

  • I have taking Mepacrine for the longest time.

    My dermatologist wanted me to go onto Hydroxycloroquine but l was scared of losing my eyesight as I was told that if my eyes were affected it would be irreversible. 99% of my work involves the computer, my livelhood. It was recommended, as the lupus is spreading around my exterior body mass.

    However from this website I feel I could give it a go and as soon as I feel that it is affecting me - in any way - that l am hot happy with, I will seek an alternative.

  • I'm on Hydroxycloroquine and I love it! I feel so much better. Some digestion related side effects but relatively minor in comparison.

    It's a risk analysis at the end of the day and I think the benefits outweigh the relatively small risk. I have eye checks every two years at the normal opticians and my rheumy is happy with that. Apparently I can stay on indefinitely as long as those are normal.

    I agree about giving it at least 3 months before you decide whether its working for you though. But it has given me my life back. Completely worth the risk to me!

    Jennie

  • Hydroxycloroquine is one of the safest medicines you can take, although they don't agree with everyone.

  • i wish i could take it but had really bad reaction to it rash all over took weeks to go .hope your one of the ones who it works for

You may also like...